MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GS 90, 80 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL GS 90, 80 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS
Catalog Number GS9080SD
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30702824) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a carotid stent right internal carotid artery (rica) with distal protection device, the right femoral artery was accessed using an 8 fr sheath and an 80cm cerebase da guide sheath (gs9080sd / 30702824) with a 5 fr.Dav catheter and a glidewire®.035 guidewire (terumo) to the right common carotid artery (cca) below stenosis and the bifurcation of the rica/ right external carotid artery (reca).The cerebase ¿parked¿ after placing in position.The 0.5 fr.Catheter removed with wire.While the distal device protection was being prepped, a leak at the hub of the cerebase was noticed.After looking at the proximal end near the strain relief, it was noted that the catheter is cracked.It was exchanged and a 6 fr.Infinity long guide sheath was used.The cerebase catheter was hooked up to flush the entire time and was prepped and flushed correctly.The procedure was completed and the patient was reported to be doing well post-procedure.There was no report of any negative patient impact.On 10-jul-2023, additional information was received.The information indicated that this was not a direct aspiration first pass technique (adapt) procedure, this was not a stroke case and no ¿snaking.¿ there was a 5 fr.Catheter 100cm inside the cerebase with a 0.035-inch wire.The vessel was not tortuous, no acute bends below bifurcation of the internal and external carotid arteries.No other cerebase catheter was used.The physician opted for a stryker infinity axis long guide sheath (6 fr.).088-inch, 80cm.The procedure was successfully completed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on (b)(6) 2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 80cm cerebase da guide sheath was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the device was fractured in the area next to the id band.The entire length of the device was inspected under a microscope and no other damages were found on the device.The fracture was inspected, and it was observed that the braid mesh was exposed and fractured, presumably due to kinking.The inner diameter (id) and outer diameter (od) of the catheter were measured and confirmed to be within specifications.The device was connected to a lab sample syringe and then was flushed.Water was observed coming out from the area where the fracture was observed.Further investigation was conducted by product subject matter expert (sme): no issues regarding the manufacture of the device were found.The device was found within specification and made with acceptable quality as observed.Failure of the unit was found at the most proximal portion of the shaft just distal to the id band.The id band was affixed correctly and did not show any signs of overheating during attachment.The most likely cause of failure is due to extreme torsional loading since the wires (some of which are broken) are twisted to the center of the catheter lumen.Also, many of the wires have a rough surface.These abrasions were probably due to the braid wires rubbing onto one another as they collapsed due to being twisted.The broken wires as well as the shaft wall also showed signs of torsional failure.The reported issue was confirmed based on the findings observed.The fracture suggests that inadequate manipulation may have contributed to the defect encountered.According to the risk documentation, a guide catheter shaft being broken is a potential issue that can occur due to the use of incompatible contrast media during the advancement of accessory devices through the catheter, the instructions for use (ifu) include precaution to not advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.A review of manufacturing documentation associated with this lot (30702824) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The lot number reported was noted to have exceeded its expiration date by the time of the event; however, this was not reported as an issue.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following cautions: ¿ carefully inspect all devices prior to use.Verify size, length, and condition are suitable for the specific procedure.Do not use a cerebase da guide sheath, dilator, or hemostasis valve that has been damaged in any way; replace with another guide sheath, dilator, or hemostasis valve.A damaged device may cause complications.¿ exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.¿ do not use with ethiodol or lipiodol contrast media, or other such contrast media which incorporates the components of these agents.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Section h.6: investigation findings / investigation conclusions: the ¿no device problem found¿ code was used in the investigation findings to document the lot number exceeding its expiration date by the time of the event; this was not reported as an issue.This code corresponds to the code ¿no problem detected¿ code in the investigation conclusions.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GS 90, 80 CM, STRAIGHT, DISTAL
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17381103
Report Number3008114965-2023-00484
Device Sequence Number6118069
Product Code QJP
UDI-Device Identifier10886704082316
UDI-Public10886704082316
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K192806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberGS9080SD
Device Lot Number30702824
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer07/25/2023
11/30/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date07/26/2023
11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 FR. DAV CATHETER; 8 FR. SHEATH; GLIDEWIRE® .035 GUIDEWIRE (TERUMO)
Patient Age59 YR
Patient SexFemale